Alert archive / Colorado / Wind Chill Advisories in 2016

Wind Chill Advisory 4, NWS Goodland, KS

December 16, 2016Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind chill advisory at Dec 16, 2016, 8:10 PM MST for Kit Carson County, Yuma County, Colorado. It took effect at Dec 17, 2016, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2016, 8:10 PM MST (03:10 UTC)
In effect from
Dec 17, 2016, 11:00 AM MST
Expired
Dec 17, 2016, 5:00 PM MST
In force
6 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO

The radar

The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

653 
WWUS43 KGLD 170310
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
810 PM MST FRI DEC 16 2016

...DANGEROUS WIND CHILLS LATE TONIGHT THROUGH SUNDAY MORNING...

.AN ARCTIC FRONT IS IN THE PROCESS OF MOVING THROUGH THE REGION
AND FRIGID TEMPERATURES WILL ARRIVE LATE TONIGHT AND CONTINUE
THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL BE LATE TONIGHT
THROUGH SATURDAY WHEN NORTH WINDS WILL GUST TO 35 MPH. THIS WILL
COMBINE WITH THE FRIGID TEMPERATURES TO CREATE DANGEROUS WIND
CHILLS. WINDS WILL DECREASE SATURDAY EVENING HOWEVER TEMPERATURES
WILL BE EVEN LOWER AND AS A RESULT DANGEROUS WIND CHILLS WILL
CONTINUE THROUGH SUNDAY MORNING.

COZ090-091-171200-
/O.NEW.KGLD.WC.W.0002.161217T1200Z-161217T1800Z/
/O.NEW.KGLD.WC.Y.0004.161217T1800Z-161218T1800Z/
/O.EXT.KGLD.WC.Y.0003.161217T0700Z-161217T1200Z/
YUMA COUNTY-KIT CARSON COUNTY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
810 PM MST FRI DEC 16 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM
MST SATURDAY...A WIND CHILL WARNING WILL TAKE ITS PLACE FROM 5 AM
TO 11 AM MST SATURDAY...THEN THE WIND CHILL ADVISORY WILL RESUME
FROM 11 AM SATURDAY TO 11 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
ADVISORY AND A WIND CHILL WARNING. THE ADVISORY WILL RUN FROM
MIDNIGHT UNTIL 5 AM MST. A WIND CHILL WARNING WILL THEN TAKE
EFFECT FROM 5 AM MST UNTIL 11AM MST. AFTER 11 AM THE WIND CHILL
ADVISORY WILL RESUME THROUGH SUNDAY MORNING.

* WIND CHILL READINGS...25 TO 30 BELOW ZERO THIS MORNING THEN
  WARMING TO 20 TO 25 BELOW ZERO FROM SATURDAY AFTERNOON THROUGH
  SUNDAY MORNING.

* TIMING...LATE TONIGHT THROUGH SUNDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS
  LITTLE AS A HALF HOUR.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...10 BELOW TO 12 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200-
/O.CON.KGLD.WC.Y.0003.161217T0700Z-161218T1800Z/
CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS...
ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...NORTON...GOODLAND...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
GRINNELL...GRAINFIELD...TRIBUNE...LEOTI...BENKELMAN...
CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK
810 PM MST FRI DEC 16 2016 /910 PM CST FRI DEC 16 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MST /1 AM
CST/ TONIGHT TO 11 AM MST /NOON CST/ SUNDAY...

* WIND CHILL READINGS...AS LOW AS 25 BELOW.

* TIMING...LATE TONIGHT THROUGH SUNDAY MORNING.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...8 BELOW TO 15 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
5 follow-up statements
047 
WWUS43 KGLD 170617
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1117 PM MST FRI DEC 16 2016

...DANGEROUS WIND CHILLS LATE TONIGHT THROUGH SUNDAY MORNING...

.FRIGID TEMPERATURES WILL ARRIVE LATE TONIGHT AND CONTINUE
THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL BE LATE TONIGHT
THROUGH SATURDAY WHEN NORTH WINDS WILL GUST TO 35 MPH. THIS WILL
COMBINE WITH THE FRIGID TEMPERATURES TO CREATE DANGEROUS WIND
CHILLS. WINDS WILL BE LIGHT SATURDAY EVENING HOWEVER TEMPERATURES
WILL BE EVEN LOWER AND AS A RESULT DANGEROUS WIND CHILLS WILL
CONTINUE THROUGH SUNDAY MORNING.

COZ090-091-171215-
/O.CON.KGLD.WC.W.0002.161217T1200Z-161217T1800Z/
/O.CON.KGLD.WC.Y.0003.161217T0700Z-161217T1200Z/
/O.CON.KGLD.WC.Y.0004.161217T1800Z-161218T1800Z/
YUMA COUNTY-KIT CARSON COUNTY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
1117 PM MST FRI DEC 16 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM
MST SATURDAY...A WIND CHILL WARNING WILL TAKE ITS PLACE FROM 5 AM
TO 11 AM MST SATURDAY...THEN THE WIND CHILL ADVISORY WILL RESUME
FROM 11 AM SATURDAY TO 11 AM MST SUNDAY...

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* TIMING...LATE TONIGHT THROUGH SUNDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS A HALF HOUR.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...10 BELOW TO 12 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171215-
/O.CON.KGLD.WC.Y.0003.161217T0700Z-161218T1800Z/
CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS...
ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...NORTON...GOODLAND...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
GRINNELL...GRAINFIELD...TRIBUNE...LEOTI...BENKELMAN...
CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK
1117 PM MST FRI DEC 16 2016 /1217 AM CST SAT DEC 17 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ SUNDAY...

* WIND CHILL READINGS...AS LOW AS 24 BELOW.

* TIMING...LATE TONIGHT THROUGH SUNDAY MORNING.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...8 BELOW TO 14 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
825 
WWUS43 KGLD 170818
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
118 AM MST SAT DEC 17 2016

COZ090-091-171815-
/O.NEW.KGLD.WW.Y.0003.161217T0900Z-161218T0000Z/
/O.CON.KGLD.WC.W.0002.161217T1200Z-161217T1800Z/
/O.CON.KGLD.WC.Y.0003.000000T0000Z-161217T1200Z/
/O.CON.KGLD.WC.Y.0004.161217T1800Z-161218T1800Z/
YUMA COUNTY-KIT CARSON COUNTY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
118 AM MST SAT DEC 17 2016

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 AM MST SUNDAY...

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR LIGHT SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* TIMING...WIND CHILLS WILL REACH 25 TO 30 BELOW THIS MORNING,
  THEN REMAIN AT 15 BELOW OR COLDER THROUGH SUNDAY MORNING. LIGHT
  SNOW WILL CONTINUE OVERNIGHT AND INTO SATURDAY MORNING, ENDING
  SATURDAY AFTERNOON.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS
  LITTLE AS A HALF HOUR. 

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* SNOW ACCUMULATIONS...3 TO 5 INCHES BY SATURDAY AFTERNOON.

* VISIBILITY...LESS THAN A MILE AT TIMES IN SNOW AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15
MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE
NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

A WINTER WEATHER ADVISORY MEANS THAT LIGHT SNOW AND BLOWING SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING.

&&

$$

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171815-
/O.CON.KGLD.WC.Y.0003.000000T0000Z-161218T1800Z/
CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS...
ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...NORTON...GOODLAND...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
GRINNELL...GRAINFIELD...TRIBUNE...LEOTI...BENKELMAN...
CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK
118 AM MST SAT DEC 17 2016 /218 AM CST SAT DEC 17 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ SUNDAY...

* WIND CHILL READINGS...AS LOW AS 20 BELOW.

* TIMING...LATE TONIGHT THROUGH SUNDAY MORNING.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
945 
WWUS43 KGLD 171745
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MST SAT DEC 17 2016

COZ090-091-180145-
/O.CAN.KGLD.WC.W.0002.000000T0000Z-161217T1800Z/
/O.CON.KGLD.WW.Y.0003.000000T0000Z-161218T0000Z/
/O.CON.KGLD.WC.Y.0004.161217T1800Z-161218T1800Z/
YUMA COUNTY-KIT CARSON COUNTY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
1045 AM MST SAT DEC 17 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
CHILL WARNING.

* WIND CHILL READINGS...AS LOW AS 20 TO 25 BELOW.

* TIMING...WIND CHILLS WILL REACH 20 TO 25 BELOW THIS MORNING...
  THEN REMAIN AT 15 BELOW OR COLDER THROUGH SUNDAY MORNING. 

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS 
  LITTLE AS A HALF HOUR.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* SNOW ACCUMULATIONS...3 TO 5 INCHES BY SATURDAY AFTERNOON.

* VISIBILITY...LESS THAN A MILE AT TIMES IN SNOW AND BLOWING 
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT LIGHT SNOW AND BLOWING SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-180145-
/O.CON.KGLD.WC.Y.0003.000000T0000Z-161218T1800Z/
CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS...
ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...NORTON...GOODLAND...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
GRINNELL...GRAINFIELD...TRIBUNE...LEOTI...BENKELMAN...
CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK
1045 AM MST SAT DEC 17 2016 /1145 AM CST SAT DEC 17 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON
CST/ SUNDAY...

* WIND CHILL READINGS...AS LOW AS 25 BELOW.

* TIMING...THROUGH SUNDAY MORNING.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
815 
WWUS43 KGLD 171927
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1227 PM MST SAT DEC 17 2016

...COLD WIND CHILL READINGS WILL PERSIST INTO SUNDAY...

.WITH A STORM SYSTEM SLOWLY PULLING AWAY FROM THE TRI STATE
REGION BY EARLY EVENING...TEMPERATURES WILL DROP TO WELL BELOW
ZERO THROUGH THE OVERNIGHT PERIOD INTO SUNDAY MORNING...AIDED BY
CLEARING SKIES AND A FRESH SNOW PACK. WIND SPEEDS OVERNIGHT WILL
BE ENOUGH TO CAUSE WIND CHILL READINGS TO DROP DRAMATICALLY INTO
SUNDAY MORNING...REACHING DOWN TO 30 BELOW ZERO AT TIMES.

COZ090-091-180600-
/O.CAN.KGLD.WW.Y.0003.000000T0000Z-161218T0000Z/
/O.NEW.KGLD.WC.W.0003.161218T0000Z-161218T1600Z/
/O.EXT.KGLD.WC.Y.0004.000000T0000Z-161218T0000Z/
YUMA COUNTY-KIT CARSON COUNTY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
1227 PM MST SAT DEC 17 2016

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND CHILL WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM
MST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM MST
SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* TIMING...WIND CHILLS WILL REACH 20 TO 25 THROUGH THIS
  AFTERNOON... THEN DROP DOWN TO 30 BELOW OR COLDER THROUGH
  SUNDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS
  LITTLE AS 15 TO 30 MINUTES.

* WINDS...NORTHWEST 10 TO 20 MPH THROUGH LATE THIS
  AFTERNOON...THEN BECOMING WEST AROUND 10 MPH INTO SUNDAY
  MORNING.

* TEMPERATURES...DOWN TO 12 BELOW ZERO OVERNIGHT.

* VISIBILITY...LESS THAN A MILE AT TIMES IN BLOWING SNOW THROUGH
  EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT LIGHT SNOW AND BLOWING SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING.

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-180600-
/O.NEW.KGLD.WC.W.0003.161218T0000Z-161218T1600Z/
/O.EXT.KGLD.WC.Y.0003.000000T0000Z-161218T0000Z/
CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS...
ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...NORTON...GOODLAND...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
GRINNELL...GRAINFIELD...TRIBUNE...LEOTI...BENKELMAN...
CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK
1227 PM MST SAT DEC 17 2016 /127 PM CST SAT DEC 17 2016/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON...
...WIND CHILL WARNING IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 9 AM MST /10 AM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS
AFTERNOON TO 9 AM MST /10 AM CST/ SUNDAY.

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* TIMING...WIND CHILLS WILL REACH 20 TO 25 THROUGH THIS
  AFTERNOON...THEN DROP DOWN TO 30 BELOW OR COLDER THROUGH SUNDAY
  MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS
  LITTLE AS 15 TO 30 MINUTES.

* WINDS....NORTHWEST 10 TO 20 MPH THROUGH LATE THIS
  AFTERNOON...THEN BECOMING WEST AROUND 10 MPH INTO SUNDAY
  MORNING

* TEMPERATURES...9 BELOW TO 12 BELOW ZERO.

* VISIBILITY...LESS THAN A MILE AT TIMES IN SNOW AND BLOWING SNOW
  THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
975 
WWUS43 KGLD 172344
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
444 PM MST SAT DEC 17 2016

...COLD WIND CHILL READINGS WILL PERSIST INTO SUNDAY...

.WITH A STORM SYSTEM SLOWLY PULLING AWAY FROM THE TRI STATE
REGION BY THIS EVENING...TEMPERATURES WILL DROP TO WELL BELOW
ZERO THROUGH THE OVERNIGHT PERIOD INTO SUNDAY MORNING...AIDED BY
CLEARING SKIES AND A FRESH SNOW PACK. WIND SPEEDS OVERNIGHT WILL
BE ENOUGH TO CAUSE WIND CHILL READINGS TO DROP DRAMATICALLY INTO
SUNDAY MORNING...REACHING DOWN TO 30 BELOW ZERO AT TIMES.

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-180745-
/O.EXP.KGLD.WC.Y.0003.000000T0000Z-161218T0000Z/
/O.CON.KGLD.WC.W.0003.161218T0000Z-161218T1600Z/
CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ARAPAHOE...CHEYENNE WELLS...
ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...NORTON...GOODLAND...
COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...
GRINNELL...GRAINFIELD...TRIBUNE...LEOTI...BENKELMAN...
CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK
444 PM MST SAT DEC 17 2016 /544 PM CST SAT DEC 17 2016/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST /10 AM
CST/ SUNDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON...

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* TIMING...WIND CHILLS WILL DROP DOWN TO 30 BELOW OR COLDER
  THROUGH SUNDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS
  LITTLE AS 15 MINUTES.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS
ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

COZ090-091-180745-
/O.EXP.KGLD.WC.Y.0004.000000T0000Z-161218T0000Z/
/O.CON.KGLD.WC.W.0003.161218T0000Z-161218T1600Z/
YUMA COUNTY-KIT CARSON COUNTY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
444 PM MST SAT DEC 17 2016

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST SUNDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

* TIMING...WIND CHILLS WILL DROP DOWN TO 30 BELOW OR COLDER
  THROUGH SUNDAY MORNING.

* IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS
  LITTLE AS 15 MINUTES.

* WINDS...WEST 5 TO 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW
MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15
MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE
NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$
JTL

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 16, 4:33 PM MST, 3 hours 37 minutes earlier.

Area forecast discussion, Dec 16, 4:33 PM MST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
433 PM MST Fri Dec 16 2016

.SHORT TERM...(This afternoon through Saturday)
Issued at 115 PM MST Fri Dec 16 2016

Upper level trough is still over the western US, with a shortwave
trough ejecting eastward over the Central Rockies. An strong cold
front has already moved almost completely through our CWA. A
secondary cold surge is still over the Northern Plains and will
move through our CWA later this evening.

This afternoon: Fog and stratus has stubbornly held on with light
northeast flow persisting and low level moisture pooling behind cold
front. High resolution guidance had favored clearing by mid
afternoon as winds shift to the north then northwest, but this has
been a slower process. BL moisture is still shown to decrease from
the north to southeast by late afternoon, however in the meantime
dense freezing fog will continue. Dense fog advisory was extended
through the rest of the afternoon accordingly.

Tonight-Saturday: Second surge of even colder air arrives tonight
and winds increase late with gusts to 35 mph possible through
Saturday. Forcing increases along leading edge of large scale
trough, with strong frontogenesis along elevated frontal zone over
our CWA late tonight transitioning southeast through Saturday. Deep
moist advection is limited, however due to the very cold air mass in
place (and dendritic zone essentially beginning at the surface) it
will not take a lot of moisture to produce snow. Trend in model QPF
and consensus blends is downward, but with good snow to liquid
ratios we should still see amounts 1-2" (highest in the west and
south). Confidence in 3" amounts is significantly lower due to
recent trends. Winds will support blowing snow and we could see
visibilities drop below one mile at times. Confidence in these lower
visibilities being widespread or persistent is low due to the lower
snowfall amounts currently forecast, so a winter weather advisory is
not anticipated.

Regarding wind chills: Warmest temperatures for parts of our CWA
may be late tonight after midnight, with temperatures dropping to 6
above to 4 below range (east to west) by daybreak. Even with
clearing possible in the afternoon, these morning lows may hold
steady for many locations due to the arctic air mass in place and
only a brief window for warming in the afternoon. With windy
conditions persisting through the day Saturday, this means wind
chills of -15 or lower could persist through the day. A few
locations Saturday morning in our northwest could approach warning
criteria, but confidence was higher in the -15 to -24 wind chills.
Per coordination with long term forecaster and neighbors, decision
was made to issue a wind chill advisory from 07Z tonight through
Sunday morning.

.LONG TERM...(Saturday night through Friday)
Issued at 158 PM MST Fri Dec 16 2016

The main concern during the long term will be the extreme cold
Saturday night into Sunday morning. This is followed by warming
temperatures and continued dry weather.

While the upper trough passes to the east Saturday night, arctic
high pressure builds into the region and temperatures drop to below
zero across the entire forecast area. As the high settles in, the
pressure gradient relaxes and winds decrease. Nevertheless, the very
cold air in combination with the light winds will produce wind
chills Saturday night into Sunday morning ranging from 15 to 25
below zero. A few locations could feel even colder, but confidence
was higher in the aforementioned values. This extreme cold has
prompted the issuance of a Wind Chill Advisory continuing from
Friday night through Sunday morning.

Downslope winds develop on Sunday and temperatures begin to warm up
as the high shifts east. West northwest flow forms aloft and
persists through the end of the period, with no precipitation
forecast. A weak disturbance does push across the northern Plains
midweek, but any precipitation looks to stay north of the area.

Highs start out the period in the 20s on Sunday, gradually
increasing into the 30s on Monday, and into the 40s Tuesday through
Friday. Lows Saturday night will be generally 5 to 10 below zero.
This is followed by temperatures in the single digits (above zero)
Sunday night, and then the teens and 20s thereafter.|

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 426 PM MST Fri Dec 16 2016

MVFR to IFR conditions forecast for the TAFs. West edge of the
MVFR ceiling is currently on the KS/CO border. Looking north there
is a corridor in northern Nebraska where the ceiling raises to
VFR before falling to MVFR again where the snow is falling.
Current consensus has MVFR ceiling for both sites through the TAF
period, with many other models falling to IFR ceiling during the
night. Based on latest observations to the north the MVFR ceiling
should work fine. Not sure if either site will raise to VFR before
the snow moves in or not. Once the snow begins lowest visibilities
will fall to around a mile during the morning.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Wind Chill Advisory from midnight MST /1 AM CST/ tonight to 11
     AM MST /noon CST/ Sunday for KSZ001>004-013>016-027>029-041-
     042.

     Dense Fog Advisory until 5 PM MST /6 PM CST/ this afternoon for
     KSZ002>004-013>016-027>029-041-042.

CO...Wind Chill Advisory from midnight tonight to 11 AM MST Sunday
     for COZ090>092.

NE...Wind Chill Advisory from midnight MST /1 AM CST/ tonight to 11
     AM MST /noon CST/ Sunday for NEZ079>081.

     Dense Fog Advisory until 6 PM CST this evening for NEZ080-081.

&&

SHORT TERM...DR
LONG TERM...JBH
AVIATION...JTL
Hazardous weather outlook, Dec 16, 5:09 PM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
509 PM MST FRI DEC 16 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-180015-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
509 PM MST FRI DEC 16 2016 /609 PM CST FRI DEC 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TONIGHT...

LIGHT SNOW WILL DEVELOP AFTER MIDNIGHT TONIGHT IN NORTHEAST
COLORADO AND ADJACENT AREAS OF NORTHWEST KANSAS AND SOUTHWEST
NEBRASKA. NORTHWEST WINDS GUSTING TO 35 MPH COULD CREATE AREAS OF
BLOWING SNOW...WHICH MAY REDUCE VISIBILITIES BELOW ONE MILE AT
TIMES. AROUND ONE INCH OF SNOW ACCUMULATION IS POSSIBLE TONIGHT.

WIND CHILL VALUES 15 TO 20 BELOW ZERO ARE EXPECTED AFTER MIDNIGHT
TONIGHT FOR MOST OF THE TRI-STATE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

LIGHT SNOW WILL CONTINUE TO SPREAD ACROSS THE ENTIRE AREA
SATURDAY MORNING...ENDING BY SATURDAY AFTERNOON. TOTAL
ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED. AREAS OF BLOWING
SNOW WILL BE POSSIBLE THROUGH THE DAY...WITH THE LOWEST
VISIBILITIES IN THE MORNING.

DANGEROUS WIND CHILL VALUES OF 15 TO 25 DEGREES BELOW ZERO WILL
CONTINUE THROUGH THE DAY SATURDAY...POSSIBLY DROPPING TO 30
DEGREES BELOW ZERO SATURDAY NIGHT AND SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. ANY SNOWFALL OR VISIBILITY
REPORTS THROUGH SOCIAL MEDIA OR BY PHONE ARE APPRECIATED.

JTL

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 8:10 PM MSTWind Chill WarningGLDKit Carson, Yuma15 hr
Dec 17, 1:18 AM MSTWinter Weather AdvisoryGLDKit Carson, Yuma11 hr
Dec 17, 12:27 PM MSTWind Chill WarningGLDCheyenne, Kit Carson, Yuma21 hr

Nearby

Wind Chill Advisories in Colorado, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.